Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 59, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 10, 2006, 7:51 PM MST for Maricopa County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 7:51 PM MST (02:51 UTC)
- Expired
- Aug 10, 2006, 8:45 PM MST
- In force
- 54 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 77 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.9 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2277 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:07 PM MST, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 10, 3:07 PM MST, 4 hours 44 minutes before
AZZ020>028-CAZ030>033-100600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 307 PM MST THU AUG 10 2006 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... AN UNSTABLE AIR MASS THROUGH SATURDAY...WILL CONTINUE TO RESULT IN A CHANCE FOR MAINLY AFTERNOON AND NIGHTTIME SHOWERS AND THUNDER STORMS. THE BEST CHANCE FOR THUNDERSTORMS WILL OCCUR OVER SOUTHWEST AND SOUTH CENTRAL ARIZONA. BY SUNDAY...A LARGE PACIFIC LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE WEST COAST. INCREASING SOUTHWEST FLOW WILL BRING DRY AIR INTO THE REGION SUNDAY AND NEXT WEEK...LIMITING THE CHANCE FOR SHOWERS TO THE HIGHER TERRAIN OF SOUTH CENTRAL ARIZONA NEXT WEEK. && .SHORT TERM... TONIGHT THROUGH SUNDAY... THE ATMOSPHERE IS AGAIN PRIMED THIS EVENING FOR WIDESPREAD CONVECTION OVER PARTS OF AZ...DUE TO AN ENORMOUS AMOUNT OF MOISTURE STREWN OVER SOUTHERN AZ AND SOUTHEAST CA... AND UPPER LEVEL DEFORMATION. MOISTURE... MORNING PLOT CHARTS AND SOUNDINGS SHOWED THE MOISTURE OVER THE SOUTHERN HALF OF AZ...INCLUDING PARTS OF SOUTHEAST CA IS BORDERLINE EXTREME. FOR EXAMPLE PRECIP WATER ON THE YUMA SOUNDING WAS 1.93 INCHES...PHOENIX 1.93 INCHES...AND TUCSON 1.76 INCHES. THESE VALUES ARE BETWEEN 140 TO 180 PERCENT OF NORMAL. AND...SINCE BOTH 850 AND 700 MB MOISTURE VALUES WERE BORDERLINE EXTREME...AND COINCIDENT... THE MAIN HAZARD TODAY IS HEAVY RAIN. WE WILL KEEP THIS IN MIND... AND CONTINUE TO MONITOR THE AREAL CHARACTER OF THE STORMS AND THEIR TRENDS...THEN ISSUE FLASH FLOOD WATCHES AS NEEDED. DYNAMICS... UPPER LEVEL DEFORMATION WAS WAS STILL OBVIOUS OVER CENTRAL AND SOUTHEAST AZ IN SATELLITE IMAGERY. WEAKNESS ALOFT...COMBINED WITH VERY HIGH ATMOSPHERIC MOISTURE INCREASES THE RISK OF CONVECTION THIS EVENING. NEW MODEL GUIDANCE SHOWED 300/250 MB HIGH PRESSURE CENTERS LOCATED IN SOUTHWEST TEXAS THIS MORNING...WILL MOVE WEST TOWARD SOUTHWEST NEW MEXICO BY EVENING...PUTTING MUCH OF SOUTHEAST AND PARTS OF SOUTH CENTRAL AZ UNDER WEAK UPPER DIFFLUENCE. THIS INFERS CONVECTION IN SOUTHEAST AND PARTS OF SOUTH CENTRAL AZ COULD LAST WELL INTO THE NIGHT. FRIDAY AND SATURDAY AFTERNOONS WILL BE A MUCH TOUGHER CALL. A LARGE PACIFIC TROF WILL MOVE INTO THE WESTERN STATES NORTH OF AZ...AND WILL DEVELOP A FAIRLY STRONG (FOR THIS TIME OF YEAR) JET MAX ACROSS THE INTER-MOUNTAIN REGION (FRIDAY) AND ROCKIES (SATURDAY). ENTRANCE REGION JET DYNAMICS (ALBEIT WEAK) IS POSSIBLE ACROSS CENTRAL AND NORTHERN AZ FRIDAY AND SATURDAY. && .LONG TERM... SUNDAY NIGHT THROUGH THURSDAY... MODELS CONTINUE THE TREND OF DEVELOPING A LARGE PACIFIC TROF ALONG THE WEST COAST. INCREASING SOUTHWESTERLY FLOW IS FORECAST DRY OUT SOUTHEAST CA AND SOUTHWEST AZ THIS PERIOD. MOISTURE IS FORECAST TO THIN OVER SOUTH CENTRAL AZ THIS PERIOD...BUT WITH INCREASING AFTERNOON TEMPERATURES COULD LEAD TO A LOW GRADE MONSOON... I.E. SLIGHT CHANCES OF AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER PARTS OF SOUTH CENTRAL AZ. && .AVIATION... 00Z TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX VASQUEZ
Hazardous weather outlook, Aug 10, 6:02 AM MST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 602 AM MST THU AUG 10 2006 AZZ021>023-026>028-111315- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 602 AM MST THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY INCREASING TO A CHANCE OF THUNDERSTORMS THIS EVENING. STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH TUESDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. NO THUNDERSTORMS ARE EXPECTED WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-111315- SOUTHERN GILA/TONTO NF FOOTHILLS- 602 AM MST THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA... MAINLY THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE VERY HEAVY RAIN AND LOCALLY GUSTY WINDS TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA... MAINLY EACH AFTERNOON AND EVENING FRIDAY...AND JUST A SLIGHT CHANCE OF STORMS SATURDAY THROUGH WEDNESDAY. THE STRONGER STORMS COULD PRODUCE VERY HEAVY RAIN AND LOCALLY GUSTY WINDS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-111315- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 602 AM PDT THU AUG 10 2006 /602 AM MST THU AUG 10 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY NIGHT...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE STRONGER STORMS COULD PRODUCE BRIEF HEAVY RAIN...LOCALLY GUSTY WINDS TO 45 MPH...AND BLOWING DUST THAT COULD REDUCE VISIBILITIES BRIEFLY BELOW ONE MILE. NO THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 10, 7:43 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
743 PM MST THU AUG 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 5 NE APACHE JUNCTION 33.46N 111.49W
08/10/2006 E0.75 INCH PINAL AZ PARK/FOREST SRVC
LOST DUTCHMAN STATE PARK
&&
MBThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:32 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 50 min |
| Aug 10, 5:53 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 97 min |
| Aug 10, 8:06 PM MST | Severe Thunderstorm Warning | PSR | Pinal | 54 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.